Jump to content

Search the Community

Showing results for tags 'akathisia+PAWS'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Success stories: Recovery from psychiatric drug withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. I am not sure if I am posting this the right way and I am not sure anything can be done to help my husband but I can tell you he is in immeasurable pain, the likes of which I have never seen. My husband (MH) had been taking Zoloft for 24 years and had cut back b/c of tinnitus and hyperacusis (nothing compared to what he is now suffering). His depression spiked and Instead of his doctor checking the current dose of Zoloft my husband was taking he instead prescribed seroquel (took for 5 months including taper off). MH had increased his Zoloft dose back to 75 mg before being prescribed the seroquel. The doctor told him he did not care what does of Z he took b/c the seroquel worked on different receptors. The seroquel did nothing to help. The increase to 75 mg Z may have helped although it is hard to tell. Where the real damage came in was in the switch from Zoloft to Lexapro. B/C there was cross tapering of 2 SSRIs, akathisia developed. MH tried to get back on the Z after just 8 days of the cross tapering but it was like that movie the "perfect storm"--he could not take it b/c of akathisia.--the akathisia would not let him in. MH did a fairly quick tapering of 7wks ending in January 2016 with no help from doctor who merely said not too fast and not too slow.The akathisia raged on and propranolol is used to combat the akathisia syx. We went to a new doctor and was a prescribed small dose of remeron which eventually exacerbated the akathisia. Then we started reading and found this site among other articles that talked about reinstatement. The Z was reinstated 8 weeks after the taper at only 6.25 mg although the ultimate dose was 100mg. After about 4 days the Z built up and the akathisia worsened, so we stopped. Then in April I found a information on this site that suggested a teeny amount so I cut the Z medication to less than 2 mg to try another reinstatement. That teeny amount also caused the akathisia to rage on after a few day build up. The akathisia continues to this day but there is of course also syx of SSRI withdrawal. MH is essentially bedridden most of the time in complete and utter fatigue. His doctor had him try mirapex but the side effects were too much and now wants him to try selegelline, a MAO B inhibitor. (doctor saying these effected only dopamine) My take is this will make the syx worse and I don't believe that only dopamine will be affected. (but I so do not trust the psychiatric world at all) If the only condition was A/D depressant w/d this would be a no brainer--a smaller amount of the Z would have stabilized the condition and we could do the slower tapering as suggested on this site. One more thing I should mention is that MH does take klonopin which does help with sleep and controlling the akathisia (he also had taken that for 24 years with no tolerance in that he does not require that his dose be raised higher and higher and is very careful to keep it at or below his 24 year prescribed amount). He is on some support groups who have said to taper off the K but I believe this would only increase his suffering. He also continues to take some propranolol when the akathisia rages. He does rock and move but not constantly as videos I have seen of fellow akathisia suffers. The akathisia manifests as he describes it as unbearable inner torture and torment although the syx have somewhat decreased since all Z reinstatements were stopped as he used to have what he described as a blow torch under his skin 24/7 and now only has this from time to time. He recently tried exercising and this has caused the akathisia to spike for a least going on two weeks now. What kind of doctor can help? In my book psychiatrists are out as I it seems none of them know how to treat the SSRI W/D co-morbid with the akathisia. We do live in the East Bay of the SF Bay Area and finally did see a psychiatrist in SF who acknowledged PAWS but he still wanted to try different medications b/c the mental anguish (presenting as severe depression) is so florid, and even suggested hospitalization. I did read a story from one of the moderators altostrata that hospitalization made her worse. I know everyone is different but I do not trust psych hospitals. We are so afraid of further exacerbating the akathisia --I do not know which is worse , the akathisia or PAWS b/c I do not live in MH skin. MH is a beautiful caring person and it is so hard to see this happening every day especially as the PAWS worsens. As I said he is suffering an immense amount of fatigue even though he is sleeping-in the fact the only time he feels peace is while sleeping. Except if he falls asleep during the day he awakens from what he calls "toxic naps". I hope I have given the full picture and am wondering if anyone here has any suggestions on what can be done at this point. MH is so afraid that b/c he was on the Z for 24 years and stopped almost CT he will never heal and we read stories of others 6-10 years out that are still in pain. How much pain is someone supposed to suffer? I used to think of myself as a strong person and I was able to handle everything for months but I am crumbling and need to find my way back to my own life--but it is so hard to watch this horrible curse and I am having trouble with intertwining our lives. thank you to anyone who can help MH.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy